MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number G26990
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer (person): street: (b)(6).G4: pma/510(k) #: preamendment.H3: device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a nester platinum embolization microcoil was difficult to advance.During the procedure, the coil was loaded into the microcatheter and pushed with a wire guide to end of the catheter where it partially exited the distal tip but became stuck.Multiple attempts to deploy the coil from the catheter were made but resistance was encountered.Eventually the wire guide became stuck and could not be withdrawn from the catheter.A result, the catheter, wire guide, and coil were removed, and the procedure was completed with new product.It was noted that the catheter was flushed prior to each coil deployment.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4 - primary udi number.Additional information: d9 - date returned to mfg.Investigation ¿ evaluation: it was reported that a nester platinum embolization microcoil was difficult to advance.During the procedure, the coil was loaded into the microcatheter and pushed with a wire guide to the end of the catheter where it partially exited the distal tip but became stuck.Multiple attempts to deploy the coil from the catheter were made but resistance was encountered.Eventually the wire guide became stuck and could not be withdrawn from the catheter.A result, the catheter, wire guide, and coil were removed, and the procedure was completed with new product.It was noted that the catheter was flushed prior to each coil deployment.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection and functional test of a returned unused device, were conducted during the investigation.Cook received one device in an unused and sealed condition from the same lot as the complaint device.There was no damage noted to the unused coil that was returned.The returned device was tested using a sample catheter and deployed without issue.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed five possibly related in process quality discrepancies in which all discrepant product was scrapped.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, inspection of the returned unused device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that the wrong sized catheter was used, but due to a lack of information this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22330826
Report Number1820334-2025-00774
Device Sequence Number9483086
Product Code KRD
UDI-Device Identifier00827002269903
UDI-Public(01)00827002269903(17)280822(10)15622151
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26990
Device Catalogue NumberMWCE-18-14-8-NESTER
Device Lot Number15622151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale